Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Is there any relation between heart failure and long term use of Verapamil

Long term use of Verapamil (calcium channel blockers) and heart failure I have been taking Verapamil for 20 years for hypertension , I started when I was 33 , my pressure is very well managed and I am not overweight . Is it safe to start considering another medication with my Doctor? I have heard stopping the verapamil can cause a heart attack
Asked On : Tue, 7 Dec 2010
Answers:  2 Views:  561
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi well come to Hcm.
verapamil a calcium chhenel blocker is totally safe to use for years to gether. Its
mainly used to control heart rate and in ischemia. as anti hypertensive its use
is limited because of weaker effect. But in your case no need to change the drug
if your parameters like pulse and bp are ok with it and you are comfortable with it.
Its not hard to stop it or to switch over to other drug you can easily switch over to
other drug intially there might be rise in pulse rate but other wise nothing will happen.
Answered: Thu, 8 Sep 2011
I find this answer helpful
General & Family Physician Dr. Jagdish's  Response

Do not stop the Verapamil. It will cause side effects. You need to tapper the dose under doctors's guidance. While tapering you need to monitor the blood pressure and usually doctor will start new medication.

Regards, Dr. Jagdish
Answered: Tue, 7 Dec 2010
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor